HRT - many make me ill

Discussion in 'Fibromyalgia Main Forum' started by minkeygirl, Feb 5, 2006.

  1. minkeygirl

    minkeygirl New Member

    I have tried 4 different HRTS the past 2 1/2 years and have lived with daily headaches and nausea. And that was on 1/3 of a pill of activella. I get extremely emotional and even suicidal at times, no hotflashes or other stuff. So without anything I sob for hours so i have no choice but to take something

    The latest thing i tried was Climara which gave me such bad side effects within 2 hours of taking it, it was unbelieveable. I told the doc and she said, stay on it, it will go away. after 5 days i ripped the patch off i was so sick. Called the doc, and they acted like i killed someone. They stopped calling when i wanted some other options.

    So, I've tried 2 docs who will not listen to me re: all the side effects and continual headaches which nothing gets rid of.

    I see new PCP tomorrow, a woman, who is into integrative medicine. Any ideas? I'm so frustrated with docs who just do not listen to how medications affect us. I think i need totally low dose and am ready to medicate myself. Thanks Jan
  2. fairydust39

    fairydust39 New Member


    Try Menostar patches,they are the lowest dose HRT made today. I have been on it now for 6 months and doing fine with no side affects!
    Hugs Shirley
  3. TwinMa

    TwinMa New Member

    I'm not familiar with activella or Climara so I can't comment on them.

    I tried Premarin and it gave me massive headaches.

    I now take 1 mg estradiol and 200 mg Prometrium. I had to play around with dosing on both. Tried 0.5mg estradiol, but I still had bad hot flashes. 100mg Prometrium worked pretty well, but when I got tested at FFC for hormone levels, my pregesterone level was low. So I upped it to 200 mg. I take both at bedtime. I feel better than I have in a long time.

    Prometrium is a micronized progesterone. It is considered by many to be a "natural" hormone. It mimics the progesterone produced by humans. Look it up on the internet. I think it's a good option.

    Katy
  4. minkeygirl

    minkeygirl New Member

    activella is a pill with estradial and progesterone.

    latest gyno put me on climara estradial patch and 100 mgs prometrium. within 2 hours i had slamming headache, heart palpitations and the jitters for 2 days so bad i could hardly sleep yet doc wanted me to stay on, that i would get used to it.

    She said most headaches are from estradiol which i knew but kept pushing me to stay on. She even said she doesnt like to do 2 meds at once since you dont know what is causing problems.

    With me it could be estrogen or progesteron or soemthing else, but was bad today (I'm not on anything) and nothing got rid of. I'm still nauseaus.

    I'm looking for something not mainstream. Docs still do not get or listen, it seems, that we are very sensitive to meds and that what works for some people doesnt for others. I know anything that can give a headache does and climara says it right on box.

    will check out menastar and hope doc tomorrow listens. i want to try estrace, estradial that is plant based.

    Thanks for input. jan
  5. TwinMa

    TwinMa New Member

    Believe me, I know the pain of headaches! I'm kind of surprised by the nausea, though. I'm so sorry you are going through this. It's a drag!

    I ended up slowly working my way up in dose with the estradiol and Prometrium, and that may have made any side effects less intense.

    If you have been putting hormones into your system and when they made you feel bad, you took them away, well, that may have been too much for your poor system. I know any changes to my regiment will throw me for a loop.

    Have you tried any of the soy based products? There are quite a few soy supplements that are supposed to help with menopause symptoms. Most can be found at health food stores.

    I have also heard that Black Cohosh is a good alternative.

    Hopefully your integrative doc will have some answers.

    Katy
  6. JLH

    JLH New Member

    I've been on Premarin for years and years with no problems whatsoever. I used to take the 0.625 tablet, now I cut that in half and can get buy with half of that dose.